Alert archive / New York / Wind Chill Warnings in 2014
Wind Chill Warning 4, NWS Albany, NY
NWS Albany, NY issued this wind chill warning at Jan 23, 2014, 3:35 PM EST for 4 counties in New York. It took effect at Jan 23, 2014, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 3:35 PM EST (20:35 UTC)
- In effect from
- Jan 23, 2014, 7:00 PM EST
- Expired
- Jan 24, 2014, 9:53 AM EST
- In force
- 15 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS41 KALY 232035 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 335 PM EST THU JAN 23 2014 NYZ032-033-042-082-241000- /O.NEW.KALY.WC.W.0004.140124T0000Z-140124T1600Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 335 PM EST THU JAN 23 2014 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY. * LOCATIONS...SOUTHERN ADIRONDACKS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL...AS LOW AS 43 BELOW DUE TO TEMPERATURES 3 BELOW TO 26 BELOW ZERO...AND WINDS NORTHWEST 5 TO 10 MPH. * WIND CHILL READINGS...RANGING FROM 30 TO 43 BELOW ZERO. * TIMING...THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...3 BELOW TO 26 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013>015-241000- /O.NEW.KALY.WC.Y.0005.140124T0000Z-140124T1600Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 335 PM EST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY. * LOCATIONS...MOHAWK RIVER VALLEY...CATSKILLS...TACONICS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND THE LAKE GEORGE/SARATOGA REGION. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 10 BELOW TO 4 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...RANGING FROM 15 TO 24 BELOW ZERO. * TIMING...THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...10 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
625 WWUS41 KALY 240852 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 352 AM EST FRI JAN 24 2014 NYZ032-033-042-082-241600- /O.CON.KALY.WC.W.0004.000000T0000Z-140124T1600Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 352 AM EST FRI JAN 24 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...SOUTHERN ADIRONDACKS. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL...30 TO 45 BELOW ZERO DUE TO TEMPERATURES 10 BELOW TO 25 BELOW ZERO...AND WESTERLY WINDS 5 TO 15 MPH. * TIMING...THROUGH 11 AM THIS MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013>015-241600- /O.CON.KALY.WC.Y.0005.000000T0000Z-140124T1600Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 352 AM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...MOHAWK RIVER VALLEY...CATSKILLS...TACONICS... SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND THE LAKE GEORGE/SARATOGA REGION. * HAZARD TYPES...DANGEROUS WIND CHILLS. * WIND CHILL...AS LOW AS 28 BELOW DUE TO TEMPERATURES 10 BELOW TO 3 ABOVE ZERO...AND WESTERLY WINDS OF 5 TO 15 MPH. * TIMING...THROUGH 11 AM THIS MORNING. * IMPACTS...THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...10 BELOW TO 3 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
970 WWUS41 KALY 241453 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 953 AM EST FRI JAN 24 2014 NYZ032-033-042-082-241600- /O.CAN.KALY.WC.W.0004.000000T0000Z-140124T1600Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 953 AM EST FRI JAN 24 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL WARNING. WIND CHILLS ARE WARMING ABOVE 15 BELOW. $$ MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084- VTZ013>015-241600- /O.CAN.KALY.WC.Y.0005.000000T0000Z-140124T1600Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 953 AM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS ARE WARMING ABOVE 15 BELOW. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 1:53 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 23, 1:53 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 153 PM EST THU JAN 23 2014 .SYNOPSIS... A FRIGID ARCTIC AIR MASS WILL PRODUCE BITTERLY COLD AIR OVER THE REGION THROUGH THE END OF THE WORKWEEK. A VERY WEAK DISTURBANCE WILL BRING CLOUDS AND SCATTERED SNOW SHOWERS TO THE REGION THIS AFTERNOON. A STRONGER DISTURBANCE AND FRONTAL SYSTEM WILL LIKELY BRING SOME ACCUMULATING SNOW ON SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... THE NEAR TERM PERIOD WILL BE CHARACTERIZED BY TRANQUIL...BUT BITTERLY COLD CONDITIONS ACROSS THE FORECAST AREA. THIS AFTERNOON...DESPITE ABUNDANT SUNSHINE THIS MORNING...LATEST VISIBLE SATELLITE IMAGERY AND NEAR TERM NUMERICAL GUIDANCE CONTINUE TO INDICATE AN INCREASE IN CLOUD COVER ACROSS THE REGION...WITH HIGH-LEVEL CIRROSTRATUS RESULTING IN MOSTLY CLOUDY TO CLOUDY SKIES THIS AFTERNOON. THESE CLOUDS ARE PRIMARILY A PRODUCT OF LATENT HEAT RELEASE OFF THE GREAT LAKES INDUCED BY FRIGID 850 HPA TEMPS RANGING FROM -20 TO -25C ACROSS THE REGION. DESPITE THIS INCREASE IN CLOUD COVER...THE 12Z KALY SOUNDING REFLECTS DRY LOW-LEVELS AS SURFACE RIDGING EXTENDING FROM AN EXPANSIVE AREA OF HIGH PRESSURE ACROSS THE CENTRAL CONUS BUILDS ACROSS THE REGION. A WEAK AND DIFFUSE DIABATIC HEATING BOUNDARY WAS ALSO APPARENT EXTENDING E-W ACROSS THE MOHAWK RIVER VALLEY. THIS DIFFUSE BOUNDARY...IN CONJUNCTION WITH AN INCREASINGLY MOIST NORTHWEST FLOW OFF LAKE ONTARIO...WILL SPAWN WIDELY SCATTERED SNOW SHOWERS ACROSS PORTIONS OF THE WESTERN MOHAWK RIVER VALLEY STRETCHING SOUTHWARD INTO THE SCHOHARIE VALLEY AND EASTERN CATSKILLS AS EVIDENCED BY THE LATEST MESOSCALE GUIDANCE FROM THE HRRR AND LOCAL HI-RES WRF. HOWEVER DUE TO DRY LOW-LEVELS WILL JUST GO WITH SLIGHT CHANCE POPS THROUGH THE AFTERNOON HOURS FOR THESE AREAS. TEMPERATURES TODAY WILL TOP OUT ONLY IN THE SINGLE DIGITS ACROSS THE HIGHER TERRAIN...AND LOW TEENS ACROSS THE MID-HUDSON VALLEY. WINDS WILL GENERALLY BE LIGHT THIS AFTERNOON HELPING TO HINDER WIND CHILL VALUES SOMEWHAT...ALTHOUGH WIND CHILL VALUES WILL RANGE FROM THE SINGLE DIGITS TO -14F BELOW ZERO. TONIGHT THROUGH FRIDAY...MODEL GUIDANCE CONTINUES TO INDICATE A BAND OF LAKE-EFFECT SNOW DEVELOPING DOWNWIND OF LAKE ONTARIO AND REACHING INTO PORTIONS OF THE MOHAWK VALLEY. OUR LOCAL LAKE-EFFECT SNOW INLAND EXTENT TOOL AND PREVIOUS CSTAR RESEARCH ALSO INDICATE A SINGLE BAND ORIENTED ALONG THE 290 DEGREE VECTOR DEVELOPING AMIDST A SEVERE INSTABILITY AND WEAKLY-SHEARED REGIME...BUT REMAINING PRIMARILY WEST OF THE FORECAST AREA DUE TO A LACK OF A MULTI-LAKE CONNECTION. HOWEVER...WILL KEEP SLIGHT CHANCE AND CHANCE POPS GOING THROUGH MUCH OF THE NIGHT ACROSS THE EXTREME WESTERN MOHAWK VALLEY AND SCHOHARIE VALLEY TO ACCOUNT FOR ANY EASTWARD EXTENSION OF THE BAND. ANY ACCUMULATIONS THAT OCCUR DURING THE OVERNIGHT WILL BE LIGHT IN NATURE...A COATING TO A COUPLE OF TENTHS. THE PRIMARY CONCERN TONIGHT WILL AGAIN BE BITTERLY COLD TEMPERATURES...AND INCREASING NORTHWESTERLY WINDS LEADING TO DANGEROUSLY LOW WIND CHILL VALUES. THE CORE OF THE COLDEST 850 HPA AIR OF -24 TO -28C IS EXPECTED TO MOVE OVER THE REGION TONIGHT ALLOWING TEMPERATURES TO PLUMMET TO BELOW ZERO FOR MOST OF THE REGION. WIND CHILL VALUES ARE EXPECTED TO REACH ADVISORY AND WARNING CRITERIA FOR MOST OF THE REGION...AND WILL ADDRESS THESE HEADLINES WITH THE NEXT UPDATE AFTER COLLABORATING WITH SURROUNDING OFFICES. MUCH OF FRIDAY WILL BE TRANQUIL WITH DRY WEATHER AND MOSTLY CLOUDY SKIES AHEAD OF AN APPROACHING CLIPPER SYSTEM THAT WILL BEGIN TO AFFECT THE REGION FRIDAY NIGHT. A LOW-LEVEL SOUTHWESTERLY FLOW WILL BEGIN TO SET UP AS WELL...ALLOWING HIGH TEMPERATURES TO BE A FEW DEGREES WARMER THAN TODAY...GENERALLY RANGING FROM THE SINGLE DIGITS ACROSS THE HIGHER TERRAIN TO MID AND UPPER TEENS FOR VALLEY LOCATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE SHORT TERM PERIOD WILL BE DOMINATED BY A CLIPPER SYSTEM THAT WILL BRING ACCUMULATING SNOW TO THE REGION LATE FRIDAY NIGHT INTO SATURDAY. FRIDAY NIGHT THROUGH SATURDAY...MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT HANDLING THE EVOLUTION AND TIMING OF A CLIPPER SYSTEM DIVING SOUTHEAST FROM THE UPPER GREAT LAKES REGION BEGINNING LATE FRIDAY NIGHT. THIS SYSTEM WILL BE PRETTY ROBUST FOR A CLIPPER-TYPE SYSTEM...WITH FORECASTED SURFACE LOW PRESSURE VALUES SUB-990 HPA. ALOFT...A POTENT PIECE OF SHORTWAVE ENERGY WILL BE CARVING ITS WAY THROUGH AN UPPER-LEVEL TROUGH THAT WILL BECOME NEGATIVELY-TILTED WITH TIME. MEANWHILE...A STRONG 300 HPA 160+KT JET WILL BE ROTATING AROUND THE BASE OF THE TROUGH...ALLOWING MOST OF THE FORECAST AREA TO BE UNDER THE LEFT-EXIT REGION OF THE CYCLONICALLY-CURVED JET. THE PLACEMENT OF THIS FEATURE AND BROAD LARGE-SCALE ASCENT ASSOCIATED WITH IT WILL RESULT IN A 12-24 HOUR PERIOD OF PRECIPITATION BEGINNING LATE FRIDAY NIGHT AND PERSISTING INTO THE DAY SATURDAY. WHILE A LIGHT TO MODERATE SNOWFALL CONTINUES TO APPEAR LIKELY FOR MUCH OF THE FORECAST AREA...ESPECIALLY NORTH AND WEST OF THE CAPITAL DISTRICT...THERE STILL REMAINS UNCERTAINTY REGARDING THE LEVEL OF IMPACT ANY MESOSCALE INFLUENCE MAY HAVE. AHEAD OF THE SYSTEM...A SOUTHWESTERLY LOW-LEVEL RETURN FLOW WILL SET UP...ALLOWING 850 HPA TEMPS TO WARM TO AROUND -10C. THIS WILL RESULT IN LOW TEMPERATURES FRIDAY NIGHT BEING WARMER THAN RECENT NIGHTS GENERALLY RANGING FROM THE SINGLE DIGITS TO LOW TEENS ACROSS THE REGION. MEANWHILE...THE LOW-LEVEL SOUTHWESTERLY FLOW APPROACHES 1-2 STANDARD DEVIATIONS ABOVE NORMAL HEADING INTO SATURDAY MORNING...WHICH COULD RESULT IN LOCAL TERRAIN EFFECTS AND OROGRAPHIC LIFT BEING THE PRIMARY DRIVERS BEHIND EVENTUAL SNOWFALL TOTALS. AT THE SAME TIME...MODEL GUIDANCE CONTINUES TO HINT AT A WEAK BOUNDARY LOCATED ACROSS THE REGION WHICH IF ANY FRONTOGENESIS OCCURS ALONG IT...COULD ALSO ENHANCE SNOWFALL POTENTIAL WHILE LIMITING THE SHADOWING EFFECT ACROSS PORTIONS OF THE CAPITAL DISTRICT/MID-HUDSON VALLEY. FURTHER SUPPORTING INCREASING CHANCES OF A LIGHT TO MODERATE SNOWFALL EVENT WILL BE LIKELY HIGH SNOW TO LIQUID RATIOS NEAR 20:1. WITH THE DENDRITIC GROWTH ZONE BEING CLOSE TO THE GROUND DUE TO THE COLD AIRMASS ALREADY IN PLACE...ENHANCED LIFT EITHER FROM ISENTROPIC LIFT ALONG THE FRONT OR UPSLOPE FLOW SHOULD ALLOW FOR THE DENDRITIC GROWTH ZONE TO EASILY BE TAPPED...WHICH MAY FURTHER ENHANCE SNOWFALL ACCUMULATIONS. WILL CONTINUE TO MENTION THIS SYSTEM IN THE HWO WITH THE POSSIBILITY OF WINTER WEATHER ADVISORIES BEING NEEDED FOR A 3-7 INCH SNOWFALL. SATURDAY NIGHT THROUGH SUNDAY...MODEL GUIDANCE REMAINS IN AGREEMENT THROUGHOUT THIS PERIOD WITH THE CLIPPER SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST SATURDAY NIGHT BRINGING A REINFORCING SHOT OF COLD AIR ALONG WITH IT. WINDS WILL BE GUSTY AS WELL AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN THE DEPARTING CLIPPER LOW AND BRIEF HIGH PRESSURE BUILDING ACROSS THE REGION. 850 HPA TEMPS ALSO TUMBLE TO AROUND -20C AGAIN AND WITH A FRESH SNOWFALL...TEMPERATURES WILL TUMBLE SATURDAY NIGHT BELOW ZERO ACROSS THE SOUTHERN ADIRONDACKS/WESTERN MOHAWK VALLEY...AND SINGLE DIGITS ELSEWHERE WITH THE ULTIMATE DEGREE OF COOLING DEPENDENT ON HOW MUCH SNOW IS ON THE GROUND. WITH A GUSTY WIND COMBINED WITH THE COLD TEMPERATURES...WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA AND WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE HWO. SCATTERED LAKE-EFFECT SNOW SHOWERS WILL BE THE NORM SUNDAY...WITH GENERALLY LIGHT ACCUMULATIONS EXPECTED. 850 HPA TEMPS WILL CONTINUE THEIR ROLLER COASTER RIDE...WARMING TO NEAR -10C AND ALLOWING HIGH TEMPERATURES TO BE WARMER THAN RECENT DAYS...GENERALLY IN THE TEENS AND 20S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED FORECAST CONTINUES TO FEATURE WELL BELOW NORMAL TEMPERATURES...AND A SERIES OF CLIPPER TYPE SYSTEMS TO IMPACT ERN NY AND WRN NEW ENGLAND. SOME LAKE EFFECT SNOWFALL IS ALSO POSSIBLE IN THE WAKE OF THE CLIPPER TYPE SYSTEMS FOR PORTIONS OF THE WRN DACKS AND WRN MOHAWK VALLEY...AND NRN CATSKILLS IN THE LONG TERM. SATURDAY NIGHT INTO SUNDAY...LOW PRESSURE MOVES ACROSS SRN QUEBEC INTO THE CANADIAN MARITIMES BY SUNDAY MORNING. ANOTHER ARCTIC COLD FRONT MOVES ACROSS THE REGION WITH A REINFORCING SHORT OF ARCTIC AIR WITH H850 TEMPS FALLING BACK TO -22C T -27C ACROSS THE FCST AREA. MOST OF THE NWP GUIDANCE SHOW A W/NW FLOW ACROSS LAKE ONTARIO FOR SOME LAKE EFFECT SNOW SHOWERS. THE BAND MAY ACTUALLY BACK FROM THE W/NW TO THE W...INITIALLY IMPACTING THE NRN CATSKILLS...AND WRN MOHAWK VALLEY...AND THEN THE WRN DACKS REGION. VERY COLD AND BRISK CONDITIONS MAY ALSO PROMOTE WIND CHILL HEADLINES ONCE AGAIN SAT NIGHT INTO SUNDAY MORNING...ESPECIALLY FOR THE SRN DACKS REGION...AND ERN CATSKILLS. LOW TEMPS WILL BE IN THE 5 BELOW TO 15 BELOW RANGE OVER THE SRN DACKS...AND GENERALLY SINGLE DIGITS IN MOST OTHER LOCATIONS. SNOW ACCUMS WILL BE GENERALLY LIGHT ON THE ORDER OF A FEW INCHES OR LESS. THE NEXT CLIPPER LOW WILL BE APPROACHING FROM THE MIDWEST AND LOWER GREAT LAKES REGION ON SUNDAY. LAKE EFFECT AND WESTERLY UPSLOPE SNOW SHOWERS WILL CONTINUE ALONG THE SPINE OF THE SRN GREENS...NRN TACONICS...BERKS...AND WRN DACKS...WHERE SOME SLIGHT AND LOW CHC POPS WERE KEPT IN THE FCST. MAX TEMPS WILL STILL BE ABOUT 10 TO 15 DEGS BELOW NORMAL WITH TEENS NORTH AND WEST OF THE CAPITAL DISTRICT...AND LOWER TO M20S FROM THE CAPITAL DISTRICT SOUTH AND EAST. SUNDAY NIGHT INTO MONDAY...THE GFS/ECMWF/CAN GGEM ARE IN PRETTY GOOD AGREEMENT THIS CYCLE SPEEDING UP THE NEXT CLIPPER TO IMPACT THE FCST AREA FOR THE SUNDAY NIGHT INTO EARLY MONDAY TIME FRAME. THE CONSENSUS IS NOW FOR THE CLIPPER TO MOVE OVER THE NY-PA BORDER TOWARDS THE CAPITAL REGION. IT MAY TAP A LITTLE ATLANTIC MOISTURE...AND POPS WERE INCREASED TO LIKELY VALUES FOR MOST OF THE FCST AREA...WITH HIGH CHC TO THE SOUTH. STRONG CONVERGENCE... ISENTROPIC AND QG LIFT ON THE NORTH SIDE OF THE SFC WAVE WILL PROMOTE SOME SNOW WITH PERHAPS 1-4 INCHES FROM THE CAPITAL REGION NORTHWARD. THE GEFS ARE SHOWING 1 TO 2 TENTHS OF LIQUID EQUIVALENT IN THE LATEST KALB PLUME. THIS SYSTEM WILL BE A FAST MOVER WITH ANOTHER SURGE OF COLD ADVECTION TO FOLLOW BY MONDAY MORNING INTO THE AFTERNOON...AS THE WAVE MOVES OVER NRN NEW ENGLAND. THE WINDS WILL PRODUCE WIND CHILLS BELOW ZERO ACROSS MOST OF THE REGION BY THE AFTERNOON WITH SOME SINGLE DIGITS SOUTH OF ALBANY. LOWS WILL GENERALLY BE IN THE SINGLE DIGITS AND TEENS /PERHAPS A FEW BELOW ZERO READINGS OVER THE WRN DACKS/...AND HIGHS MONDAY WILL LIKELY BE EARLY ON IN THE TEENS AND L20S...EXCEPT FOR SINGLE NUMBERS OVER THE ADIRONDACK PARK. MONDAY NIGHT INTO TUESDAY...ANOTHER BITTERLY COLD NIGHT IS ANTICIPATED WITH WIND CHILLS HEADLINES LIKELY NEEDED AGAIN. THE GEFS CONTINUE TO HAVE H925/H850 TEMPS 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL. OUR FCST GOES CLOSE TO THE WPC GUIDANCE WITH BELOW ZERO READINGS POSSIBLE FOR THE ENTIRE FCST AREA. THE SRN DACKS COULD BE IN THE 10 TO 15 BELOW RANGE ONCE AGAIN. SOME LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE DOWN STREAM OF LAKE ONTARIO...AND SLIGHT AND LOW CHC POPS HAVE BEEN PLACED IN THE NW ZONES INTO TUE MORNING. MAX TEMPS WILL BE FRIGID WITH LOWER TO MID TEENS ACROSS MOST OF THE REGION...EXCEPT FOR SINGLE NUMBERS OVER THE SRN DACKS AND SRN GREEN MTNS. TUESDAY NIGHT INTO WEDNESDAY...THE PERSISTENT COLD CONTINUES WITH HIGH PRESSURE RIDGING IN FROM NEAR THE TN VALLEY. ANOTHER BELOW ZERO NIGHT FOR THE REGION IS EXPECTED WITH SLIGHTLY LESS WIND /MIN TEMPS GENERALLY ZERO TO 10 BELOW/. EVEN SO...WIND CHILL/APPARENT TEMPS WILL HAVE TO BE MONITORED. WEDNESDAY WILL FEATURE SOME SUNSHINE WITH MAX TEMPS 10 TO 20 DEGREES BELOW NORMAL WITH HIGHS GENERALLY IN THE TEENS TO L20S. OVERALL...JANUARY LOOKS TO FINISH WITH WELL BELOW NORMAL TEMPS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A WEAK DISTURBANCE WILL MOVE ACROSS THE NY-PA BORDER THROUGH THIS EVENING WITH JUST AN INCREASE OF HIGH CLOUDS ACROSS THE E-CNTRL NY AND WRN NEW ENGLAND TAF SITES THE NEXT 24 HOURS. VFR CONDITIONS ARE EXPECTED FOR THE TAF PERIOD ENDING AT 18Z FRI. MID AND HIGH LEVEL CLOUDS WILL INCREASE THIS AFTERNOON. SOME THE CIGS COULD LOWER TO 5-6 KFT AGL BY EVENING. AS THE WEAK DISTURBANCE MOVES BY THE SKIES WILL GRADUALLY CLEAR AFTER 00Z/FRI WITH JUST SOME LINGERING MID AND HIGH CLOUDS AROUND. THE MID CLOUDS WOULD PERSIST THE LONGEST FROM KPSF AND KPOU SOUTH AND EAST UNTIL MIDNIGHT OR SO. THE WINDS WILL BE W/NW AT 6-12 KTS THIS AFTERNOON WITH A FEW GUSTS APPROACHING 20 KTS AT KALB/KPSF. EXPECT THE WINDS TO LIGHTEN TO 4-8 KTS AFTER 00Z/FRI...EXCEPT AT KALB/KPOU WHERE THE WINDS WILL HOLD NEARLY STEADY AFTER 06Z/FRI IN THE WAKE OF THE UPPER TROUGH AXIS PASSAGE. WEST TO NORTHWEST WINDS SHOULD INCREASE TO 10-15 KT THROUGH THE MORNING WITH SOME GUSTS AT KALB AND KPSF AROUND 20 KT. OUTLOOK... FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN. SATURDAY: HIGH OPERATIONAL IMPACT. SHSN LIKELY. SATURDAY NIGHT THROUGH SUNDAY: MODERATE OPERATIONAL IMPACT. CHC SHSN. SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. CHANCE OF SHSN. MONDAY: MODERATE OPERATIONAL IMPACT. CHC SHSN. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THIS WEEK. AN ARCTIC AIR MASS IS NOW IN PLACE ACROSS THE REGION AND IT WILL REMAIN FOR THE REMAINDER OF THE WEEK. THIS WILL ALLOW RIVER AND LAKE ICE TO THICKEN. IT LOOKS MAINLY DRY THROUGH FRIDAY ACROSS THE REGION. A CLIPPER SYSTEM THIS WEEKEND WILL BRING SOME SNOW TO THE REGION... WITH LIGHT TO POSSIBLY MODERATE ACCUMULATIONS POSSIBLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IRL NEAR TERM...IRL SHORT TERM...IRL LONG TERM...WASULA AVIATION...NAS HYDROLOGY...IAA/HWJIV/BGM
Hazardous weather outlook, Jan 23, 9:29 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 929 AM EST THU JAN 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 929 AM EST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. WIND CHILL ADVISORIES MAY BE NEEDED FOR LATE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE SATURDAY. SNOWFALL AMOUNTS OF 1 TO 4 INCHES ARE FORECAST...BUT IF IT APPEARS THAT HEAVIER AMOUNTS WILL FALL...THEN WINTER WEATHER ADVISORIES MAY BE ISSUED. WIND CHILL ADVISORIES MAY BE NEEDED SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:35 PM EST | Wind Chill Advisory | ALY | Albany, Columbia, Fulton, Greene, Herkimer, Montgomery and 7 more | 18 hr |
Nearby
Wind Chill Warnings in New York, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.